Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Temperatures in a thin metal plate traversed by an arc

Author: R. L. Bish
Journal: Quart. Appl. Math. 48 (1990), 491-497
MSC: Primary 80A20; Secondary 78A55
DOI: https://doi.org/10.1090/qam/1074963
MathSciNet review: MR1074963
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The temperature distribution within a thin metal plate of infinite extent traversed by an electric arc is obtained for the case when the plate remains electronegative. The potential application of this result to the experimental determination of the size of the cathode dark space is discussed.

References [Enhancements On Off] (What's this?)

  • [1] J. M. Somerville, The Electric Arc, Methuen, London, (1959) p. 57
  • [2] R. L. Bish. Heat flux density distribution on the electrodes of an arc, Quart. Appl. Math. 47, 379-383 (1989) MR 998111
  • [3] H. A. Wilson, On heat convection, Proc. Cambridge Phil. Soc. 12, 406-423 (1904)
  • [4] D. Rosenthal, Mathematical theory of heat distribution during cutting and welding, Welding J. 20, 220-234 (1941)
  • [5] B. Spain, Vector Analysis, Van Nostrand, 1965, pp. 66, 68 MR 0183824
  • [6] M. G. Smith, Introduction to the Theory of Partial Differential Equations, Van Nostrand. 1967, p. 113 MR 0219858
  • [7] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, 1945 pp. 202. 698-713 MR 1349110
  • [8] H. S. Carslaw and J. C. Jaeger, Operational Methods In Applied Mathematics, Oxford University Press, 1941, p. 350 MR 0005988
  • [9] G. W. C. Kaye and T. H. Laby, Tables of Physical and Chemical Constants, Longmans, 1936, pp. 54, 56, 84

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A20, 78A55

Retrieve articles in all journals with MSC: 80A20, 78A55

Additional Information

DOI: https://doi.org/10.1090/qam/1074963
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society